MAUDE Adverse Event Report: SMITH & NEPHEW, INC. INTERTAN 10S 10MM X 26CM 125D RIGHT; NAIL, FIXATION, BONE

SMITH & NEPHEW, INC. INTERTAN 10S 10MM X 26CM 125D RIGHT; NAIL, FIXATION, BONE
Catalog Number 71675523
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Injury (2348)
Date of Event 02/07/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during procedure, the nail for right leg was inserted in the left leg of the patient.Noticed when distal screw could not be implanted correctly.Intervention performed is unspecified.A delay of 30 minutes was reported.Injuries are unspecified.
 
Additional Manufacturer Narrative
The associated complaint device was not returned.The clinical/medical team concluded, this complaint reports that a during procedure, the intertan nail for right leg was inserted in the left leg of the patient.It has been communicated that no clinical documents are available.Per e-mail exchange with quality team in japan the intertan nail chart-stik label confirms that the labeling was correct for the implant.The patients current status has been reported as ¿staying in bed¿.Since this is a procedural error and there is no relevant clinical documentation, no further clinical assessment is warranted at this time.A review of the production documentation for the corresponding products did not reveal any deviation from the standard manufacturing processes.A review of complaint history for the listed part revealed no prior complaints for the listed batch.Without the actual product involved, our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.We consider this investigation closed.

Brand Name
INTERTAN 10S 10MM X 26CM 125D RIGHT
Common Device Name
NAIL, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8378687
Report Number1020279-2019-00873
Device Sequence Number1203753
Product Code JDS
UDI-Device Identifier00885556344842
UDI-Public00885556344842
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K040212
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number71675523
Device Lot Number18EM02676
Initial Date Received by Manufacturer 02/07/2019
Supplement Date Received by Manufacturer02/07/2019
Initial Report FDA Received Date02/28/2019
Supplement Report FDA Received Date06/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;